Texas, 2016Tornadoes and Flash Flooding in Texas, May 26 to 27, 2016
May 26 to 27, 2016 · NWS HGX · 21 events in 9 counties and zones
Strong upper level disturbances combined with above average moisture levels and favorable upper level wind patterns to produce a round of severe thunderstorms that eventually trained and produced excessive rainfall and flash flood during the afternoon hours of the 26th and on into the overnight and early morning hours of the 27th. Rainfall totals of 6 to 10 inches were common over the north and…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 5
- Injuries
- 0
- Property damage
- $19 million
- Crop damage
- $90,000
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong upper level disturbances combined with above average moisture levels and favorable upper level wind patterns to produce a round of severe thunderstorms that eventually trained and produced excessive rainfall and flash flood during the afternoon hours of the 26th and on into the overnight and early morning hours of the 27th. Rainfall totals of 6 to 10 inches were common over the north and northwestern parts of Harris County into Waller, Montgomery, and Washington Counties, with much of the rain falling in a 3 to 6 hour period. Portions of Washington County recorded over 12 inches of rainfall in a 3 hour period. This event was the fourth federal disaster declaration for Harris County in the last year.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 26, 9:04 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, May 26, 9:04 AM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1004 AM CDT THU MAY 26 2016
.DISCUSSION...
Activity moving in from the SW starting to get its act together
this morning as we are beginning to see some lightning with the
storms. Current grids look good - with highest pops over north-
ern counties and slightly lower closer to the coast. PWs around
2" already over the region along with increasing instability to
help things unsettled over SE TX these next couple of days. 41
&&
.PREV DISCUSSION...
Still looking for increasing rain chances across Southeast Texas
over the next two days as a series of disturbances move across the
state and help to ignite shower and thunderstorm development. Best
support/ lift/instability for possible strong/severe storms and
locally heavy rainfall still looks to be setting up across parts
of our western and northwestern counties. However, based on a
number of different scenarios being shown by the models, cannot
rule out some of this risk (especially the locally heavy rainfall)
spreading further to the east and south across the rest of our
area. The primary severe weather threats will be locally heavy
rainfall (and possible localized flooding) along with
strong/damaging winds, frequent lightning and large hail. Rainfall
totals for this Thursday-Friday event are expected to range from 1
to 2 inches in and around the coastal counties to 3 to 4 inches
across our northwestern and western counties. Locally higher
amounts will be possible area wide. Looks like less rain over the
Memorial holiday weekend with lower rain chances and warmer
temperatures. Look for mainly daytime 20% to 30% rain chances
during the first half of next week as weak upper level ridging
attempts to build into the state from the south. The next upper
level trough moving slowly eastward across the state during the
second half of the week has some potential to getting us back into
a wet pattern as we start the new month. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 82 73 82 71 88 / 70 50 70 50 40
Houston (IAH) 84 75 84 73 88 / 50 40 60 40 30
Galveston (GLS) 82 78 82 78 83 / 40 30 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 1 AM to 4 PM CDT Friday FOR THE
FOLLOWING ZONES: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 4 PM CDT this afternoon
through late tonight FOR THE FOLLOWING ZONES: Coastal
waters from Freeport to the Matagorda Ship Channel out 20
NM...Matagorda Bay...Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 7 PM CDT this evening
through late tonight FOR THE FOLLOWING ZONES: Coastal
waters from High Island to Freeport out 20 NM...Galveston
Bay...Waters from High Island to Freeport from 20 to 60 NM.
&&Hazardous weather outlook, May 26, 3:48 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 AM CDT THU MAY 26 2016
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
WHARTON-
448 AM CDT THU MAY 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
LOOK FOR INCREASING SHOWER AND THUNDERSTORM COVERAGE AS A SERIES OF
DISTURBANCES MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE
THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG
WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOOK FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. SOME OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL,
STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH
THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY.
In the hours before
Special weather statement, May 26, 9:45 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1045 AM CDT THU MAY 26 2016
TXZ195>198-261630-
GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
1045 AM CDT THU MAY 26 2016
...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN BURLESON...NORTHEASTERN
WASHINGTON...SOUTHERN GRIMES AND SOUTHEASTERN BRAZOS COUNTIES THROUGH
1130 AM CDT...
AT 1044 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WASHINGTON...OR 11 MILES NORTHEAST OF BRENHAM...
MOVING NORTHEAST AT 40 MPH.
THE STORM WILL CONTAIN FREQUENT DANGEROUS LIGHTNING AND HEAVY
DOWNPOURS WHICH MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS. WINDS
IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...EASTERN BRYAN...NAVASOTA...WASHINGTON...WIXON VALLEY...
MILLICAN...ANDERSON...WELLBORN...CARLOS...ROANS PRAIRIE AND INDEPENDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3017 9622 3025 9640 3076 9631 3058 9584
TIME...MOT...LOC 1544Z 209DEG 35KT 3028 9627
Special weather statement, May 26, 10:36 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 AM CDT THU MAY 26 2016
TXZ195>198-261715-
GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
1136 AM CDT THU MAY 26 2016
...STRONG THUNDERSTORMS ACROSS EASTERN BURLESON...NORTHEASTERN
WASHINGTON...WEST CENTRAL GRIMES AND SOUTHEASTERN BRAZOS COUNTIES
THROUGH 1215 PM CDT...
AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MILLICAN...OR 9 MILES NORTHWEST OF NAVASOTA...MOVING NORTHEAST AT 25
MPH.
HEAVY DOWNPOURS MAY PRODUCE PONDING OF WATER ON ROADS AND FLOODING
OF POOR DRAINAGE AREAS. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLLEGE STATION...MILLICAN AND CARLOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3037 9616 3042 9632 3065 9622 3055 9594
TIME...MOT...LOC 1635Z 218DEG 23KT 3049 9619
Special weather statement, May 26, 11:00 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1200 PM CDT THU MAY 26 2016
TXZ176-196-261745-
MADISON TX-BRAZOS TX-
1200 PM CDT THU MAY 26 2016
...STRONG THUNDERSTORMS ACROSS NORTHEASTERN BRAZOS AND CENTRAL
MADISON COUNTIES THROUGH 1245 PM CDT...
AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF KURTEN...OR 16 MILES WEST OF MADISONVILLE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION WILL HAVE HEAVY DOWNPOURS AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...NORMANGEE AND NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3101 9573 3084 9617 3095 9628 3098 9623
3100 9617 3107 9605 3107 9601 3109 9598
3109 9578
TIME...MOT...LOC 1700Z 226DEG 25KT 3097 9618Event by event
8 flash flood, 6 tornado, 6 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado, Brazos
- When
- May 26, 11:30 AM CST to 11:38 AM CST
- Where
- Brazos County, 2.72 mi NW of Harvey to 2.52 mi WSW of Harvey
- Rating
- EF1
- Path length
- 2.86 mi
- Path width
- 50 yd
- Property damage
- $7.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.679, -96.311
Tornado touched down in College Station near the 900 block of Lincoln Avenue. It then followed an intermittent track through the Home Depot parking lot then across Route 6 just north of the intersection with University Drive. It crossed a field then produced a more continuous damage path through the Wheeler Ridge subdivision then across the Miramont subdivision. The tornado was observed to lift just north near the intersection of route 1179 and Riverstone Drive. The tornado was rated at the top of the EF1 scale as a few of the homes had significant portions of roofs removed. Majority of damage was EF0 to low-end EF1. Damage dollar amounts are estimated.
Flash Flood, Madison
- When
- May 26, 12:15 PM CST to 4:45 PM CST
- Where
- Madison County, 4.9 mi NNE of Midway to 5.14 mi SSE of Connor
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 31.092, -95.730
Numerous roads were flooded and impassable around Madisonville. SH 21 from Madisonville to FM 2548, Old Spanish Trail between I-45 and US 190, and US 190 from Madisonville to Bedias were all under water, impassable and therefore closed.
Flash Flood, Brazos
- When
- May 26, 12:50 PM CST to May 27, 6:15 AM CST
- Where
- Brazos County, 1.17 mi NNW of Smetana to 2.54 mi NNE of Allenfarm
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 30.666, -96.457
High water made roads impassable including US 190 in Kurten, and SH 6 southbound at FM 2818. Many roadways were flooded and impassable between Bryan and College Station. Tennessee Road in North Bryan as well as Villa Maria Road between Texas and Cavitt Roads were impassable due to flood waters.
Thunderstorm Wind, Burleson
- When
- May 26, 1:34 PM CST to 1:37 PM CST
- Where
- Burleson County, 2 mi S of Snook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.451, -96.470
Flash Flood, Houston
- When
- May 26, 2:00 PM CST to 4:50 PM CST
- Where
- Houston County, 2.88 mi WNW of Lovelady to 1.74 mi W of Lovelady
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.150, -95.473
SH 19 and FM 1280 were closed due to high flood waters covering the roadway.
Tornado, Washington
- When
- May 26, 2:03 PM CST to 2:06 PM CST
- Where
- Washington County, 2.95 mi E of William Penn to 3.28 mi ESE of William Penn
- Rating
- EF0
- Path length
- 0.35 mi
- Path width
- 30 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.312, -96.231
Short damage path near William Penn Rd. Numerous trees downed, few uprooted, in convergent pattern along path.
Thunderstorm Wind, Grimes
- When
- May 26, 2:05 PM CST
- Where
- Grimes County, 1.29 mi WSW of Navasota Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.366, -96.141
Thunderstorm winds downed a tree next to the bridge at the Navasota River along FM 105.
Tornado, Grimes
- When
- May 26, 2:20 PM CST to 2:21 PM CST
- Where
- Grimes County, 3.24 mi SSE of Navasota Muni Arpt to 3.28 mi SSE of Navasota Muni Arpt
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 30 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.324, -96.107
Numerous trees uprooted around Wallace Pack prison complex. One of the watch tower standers witnessed tremendous increase in wind embedded in heavy rain; vehicles in parking lot were moved in different directions.
Tornado, Grimes
- When
- May 26, 2:28 PM CST to 2:31 PM CST
- Where
- Grimes County, 3.28 mi NNE of Courtney to 3.3 mi NNE of Courtney
- Rating
- EF1
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.314, -96.049
Large number of large trees uprooted west of Route 6. Just east a home had its roof taken off. Damage was consistent with EF2 rating.
Tornado, Grimes
- When
- May 26, 2:29 PM CST to 2:32 PM CST
- Where
- Grimes County, 2.89 mi NNE of Courtney to 3.35 mi W of White Hall
- Rating
- EF2
- Path length
- 1.28 mi
- Path width
- 100 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.307, -96.047
Large damage path extended from a large commercial metal building across a ranchers property and on east into a wooded area. The large metal building and a house of the property were destroyed. Around this area and in wooded area numerous large trees were uprooted and snapped. Worst of the damage was consistent with EF2 rating.
Flash Flood, Washington
- When
- May 26, 2:50 PM CST to May 27, 2:45 AM CST
- Where
- Washington County, 5.78 mi W of Burton to 1.33 mi N of Burton
- Cause
- Heavy Rain
- Deaths
- 4 direct, 1 indirect
- Property damage
- $10 million
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.171, -96.696
Flood waters inundated homes and there were numerous water rescues in the town of Brenham and around the county. Sections of Highway 36 were impassable due to water over the roadway from Brenham and Somerville. FM 2935 at New Year's Creek was closed due to flooding. All of FM 390 from Burton eastward to FM 105, as well as SH 36 at Highway 290, was closed. There were four fatalities in Washington County. Over 20 inches of rain was measured at one gauge. Damages are estimated.
Flash Flood, Grimes
- When
- May 26, 3:30 PM CST to May 27, 12:30 PM CST
- Where
- Grimes County, 0.95 mi NE of Plantersville to 4.6 mi ENE of Apolonia
- Cause
- Heavy Rain
- Property damage
- $500,000
- Crop damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.341, -95.840
Water rescues were occurring through the county. FM 362 at Beason Creek was closed due to flooding. Washington Street at Foster Street, Buckingham Lane at FM 379 and Courtney Street in the town of Navasota were all impassable and closed as they were inundated with nearly two feet of water.
Flash Flood, Montgomery
- When
- May 26, 4:00 PM CST to May 27, 1:00 PM CST
- Where
- Montgomery County, 3.79 mi WNW of Bobville Station to 3.54 mi S of Mostyn
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $30,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.397, -95.826
There were numerous water rescues around the county. Flooding caused the closure of FM 1774 at Buddy Riley Boulevard in Magnolia. Numerous other flooded roadways.
Thunderstorm Wind, Washington
- When
- May 26, 4:10 PM CST to 4:20 PM CST
- Where
- Washington County, 1.36 mi ENE of Prairie Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Broadcast Media
- Coordinates
- 30.259, -96.360
Trailers being towed by cars and trucks were toppled along FM 50 between Brenham and Independence. The severe winds also destroyed a roof on a shed.
Thunderstorm Wind, Montgomery
- When
- May 26, 4:48 PM CST to 5:08 PM CST
- Where
- Montgomery County, 0.91 mi SE of Granger to 1.53 mi SW of Montgomery
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.320, -95.470
There was a swath of wind damage that lasted about 20 minutes between Montgomery and Conroe. Just southeast of Montgomery, a large tall tree sliced through a home. Just outside Cut and Shoot, ten trees were downed included a 100-year-old oak tree. In and around the Conroe area, large tree limbs were stripped off of trees.
Tornado, Montgomery
- When
- May 26, 4:52 PM CST to 4:53 PM CST
- Where
- Montgomery County, 1.56 mi WNW of Granger to 1.41 mi NW of Granger
- Rating
- EF1
- Path length
- 0.96 mi
- Path width
- 300 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.335, -95.505
Isolated straight line wind damage, mainly in the form of downed trees, was|found across Montgomery county (particularly the southern 2/3s part of|the county). However, the it appears a definitive tornado track started in|western Conroe from in and just west of the Canyon Creek subdivision off of|Longmire Rd. This small tornado tracked generally west-northwest to the |south of FM 3083 for about a mile. The strongest winds, likely reaching|90 mph EF1 range, was near the start of the tornado just to the east of|Longmire. Most of the rest of the tree damage was consistent with EF0 winds|before the tornado dissipated.
Thunderstorm Wind, Montgomery
- When
- May 26, 5:07 PM CST
- Where
- Montgomery County, 0.58 mi NE of Conroe Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.357, -95.414
This wind gust was measured at the KCXO ASOS site.
Hail, Washington
- When
- May 26, 5:12 PM CST
- Where
- Washington County, 0.69 mi S of Brenham
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.160, -96.400
Quarter size hail was observed in Brenham.
Thunderstorm Wind, Washington
- When
- May 26, 5:15 PM CST to 6:15 PM CST
- Where
- Washington County, 4.42 mi WSW of Burton to 6.51 mi E of Chappell Hill
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.156, -96.669
There were numerous reports of damage through much of the southern half of the county from near Carmine to Brenham to the Brazos River as a series of severe thunderstorms moved eastward across the county.
Flash Flood, Liberty
- When
- May 26, 10:00 PM CST to May 27, 1:00 AM CST
- Where
- Liberty County, 0.5 mi W of Kenefick to 2.71 mi S of Hardin
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 30.100, -94.838
Numerous roads and bridges under water. Damage estimated.
Flash Flood, Polk
- When
- May 27, 5:00 AM CST to 11:00 AM CST
- Where
- Polk County, Goodrich to 3.39 mi NE of Carmona
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -94.950
Five structures damaged in the Goodrich area. Roads damaged near Corrigan and over eastern part of county.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 26 to 27, 20162 deaths · 2 in hail · 27 events
- Tornado and Flash Flood in Kansas, May 26 to 30, 20161 death · EF0 · 80 events
- Tornadoes and Flash Flood in Texas, May 26 to 30, 2016EF2 · 59 events
- Excessive Heat in New Jersey, May 26, 201612 injured · 1 event
- Hail and Damaging Wind in Nebraska, May 26 to 27, 2016$355,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flooding in Kansas, May 26 to 27, 20162 injured · EF1 · 44 events
- Hail and Damaging Winds in Kansas, May 26, 2016$101,000 · 2.75 in hail · 31 events
- Tornadoes and Damaging Winds in Colorado, May 26, 20162 injured · $110,000 · EF0 · 11 events
- Hail and Damaging Winds in Colorado, May 26, 20163 injured · $13,000 · 1 in hail · 25 events
- Flash Flooding and Flood in Missouri, May 26 to 28, 2016$93,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Oklahoma, May 26 to 27, 2016$33,000 · 1.75 in hail · 23 events
- Flash Flooding and Flooding in Texas, May 26 to 27, 2016$52,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628303, 635822, 635821, 646776, 635825, 646773, 635859, 640536, 628304, 628307, 635831, 635829, 635832, 635851, 635856, 640545, 635852, 635861, 635863, 668777, 668607.